Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Provigil

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 08-21-2003, 05:00 AM
anonymous
Guest
 
Posts: n/a
Default No Subject

After years of excesssive daytime sleepiness, I checked into a sleep clinic. The diagnosis was probable narcolepsy, which was based on my symptoms and partly on the findings of the test. Provigil was prescribed, which initially gave me a headache. After a few days I felt great and was optimistic about using the drug. My sleep patterns improved and the daytime naps were not necessary. Unfortunately I started to experience anxiety and a few other uncomfortable side effects. The dosage was 200 mgs daily. The doctor said he hadn't heard that from a patient before, other than the headaches, which eventually go away. He suggested cutting the pills in half, but in the meantime I've developed more shakiness and terrible pains in my neck along with nausea and slight vertigo. The doctor is now out of town for two weeks and I wasn't able to talk to the doctor on call. It's the weekend and my neck is so painful and I'm having flu like symptoms. My concern is stopping the medication without the doctors advice, especially since I don't know if these symptoms are from the provigil.
Reply With Quote
  #2  
Old 08-28-2003, 05:00 AM
JT
Guest
 
Posts: n/a
Default No Subject

After years (I'm 35) of trouble staying awake during the day and experiencing "waking dreams," where I would begin dreaming whenever my brain was not engaged in some task, I did a sleep study and was found to be profoundly narcoleptic (I'd go into dream state in less than 2 minutes after falling asleep). I was given Provigil and can't begin to stress what a difference it has made. No more falling asleep at work, at movies, while driving (!) etc. <br><br>I too had some initial problems. Nervousness was the biggest. I would feel this swell of anxiety about 2-3 hours after taking the Provigil. It took we a week or two to realize that I was reacting to the drug and not that my life was out-of-control. My doctor said this was very common (I am surprised that your physician was surprised by this) and she recommended an anti-depressent. It seemed counter intuitive to me, at first, because I thought, "Wait, I am anxious, not depressed." But I guess the stimulation caused by the Provigil causes overexcitability and the anti-depressant instructs your brain to stop producing the anxiety creating chemicals, while still letting you experience the benefit of the stimulant. Don't be afraid of the stigma attached to anti-depressants. I know some people who really need them, but won't take them because they think that the pharmacist will think that they are crazy.<br><br>I take a very low dose of Paxil and it seems to really balance me out. When I skip it for a while, I become exaggeratedly emotional and get very "teary." <br><br>I was not thrilled to have to take one drug to balance another, but until they realize exactly what causes narcolepsy, I believe that I have no other choice.<br>
Reply With Quote
  #3  
Old 12-02-2005, 06:00 AM
Unregistered
Guest
 
Posts: n/a
Default Provigil and Insurance

Go to the Cephalon website. They will assist with forms and documention to assist in battling insurance companies over coverage of Provigil.
Reply With Quote
  #4  
Old 08-19-2007, 11:29 PM
Dj
Guest
 
Posts: n/a
Default Provigil/Insurance

Believe me when I say that it will be worth the time and effort if you can get yourself leveled out as the other writer explained so well. You need a balance. I have MS and my side effect is extreme fatique. there are days that I can not get myself even up and out of bed. I told my neuro. of this and after keeping a juornal for 1 month on my sleep habits as well as my eatting habits along with various blood tests I was introduced to Prvigil and I feel so blessed to be on this drug.<br>I wish you well and I hope this has help you in some small way.<br>Good luck........Dj
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 08:34 AM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2019, vBulletin Solutions, Inc.